Oklahoma, 2013Tornadoes and Flash Flooding in Oklahoma, April 17 to 18, 2013
April 17 to 18, 2013 · NWS TSA · 34 events in 12 counties and zones
Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity over eastern Oklahoma as it moved into warm, moist, and unstable air.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and south of a stationary frontal boundary that extended across southeastern Kansas through southwestern Oklahoma during the evening hours of the 17th. This frontal boundary surged southward as a cold front overnight, increasing the thunderstorm activity over eastern Oklahoma as it moved into warm, moist, and unstable air. The thunderstorms evolved into a bow echo that moved rapidly east-northeast across the region producing damaging wind, some large hail, and locally heavy rainfall as thunderstorms moved repeatedly across the same areas. Tornadoes developed across northeastern Oklahoma in the storms that moved along the frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 17, 8:46 PM CST, 58 minutes earlier.
Area forecast discussion, Apr 17, 8:46 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT WED APR 17 2013
...UPDATE...
.DISCUSSION...
CLUSTER OF STRONG THUNDERSTORMS CURRENTLY MOVING INTO NORTHEAST
OKLAHOMA THIS EVENING WITH COLD FRONT LOCATED NEAR A LENAPAH...MANFORD
LINE. SEVERE WEATHER THREAT WILL REMAIN OVERNIGHT ALONG AND SOUTH
OF FRONT WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. LOW
LEVEL WIND FIELDS REMAIN STRONG AND WILL LIKELY CONTINUE AS UPPER
JET STREAK SPREADS INTO NORTH TEXAS...THEREFORE A LIMITED TORNADO
THREAT WILL REMAIN ALONG/SOUTH OF BOUNDARY OVERNIGHT. VERY HEAVY
RAINFALL LIKELY IN THE STRONGER CELLS AND ANY TRAINING OF
THUNDERSTORMS OVER NORTHEAST OKLAHOMA COULD CREATE LOCALIZED
FLOODING. UPDATE OUT SHORTLY FOR SHORT TERM TRENDS. NO OTHER
SIGNIFICANT CHANGES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...12Hazardous weather outlook, Apr 17, 7:37 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED APR 17 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED APR 17 2013
...SEVERE WEATHER LIKELY OVERNIGHT WITH THE THREAT FOR HEAVY
RAINFALL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA.
ONSET...OVERNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO PORTIONS
OF NORTHEAST OKLAHOMA THIS EVENING. STORMS WILL SPREAD INTO
SOUTHEAST OKLAHOMA AFTER MIDNIGHT AND INTO NORTHWEST ARKANSAS LATE
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ALTHOUGH A FEW ISOLATED TORNADOES WILL BE POSSIBLE AS STRONG WIND
FIELDS REMAIN OVERNIGHT.
ADDITIONALLY...SOME LOCATIONS ACROSS ACROSS NORTHEAST OKLAHOMA MAY
SEE 2 TO 3 INCHES OF RAINFALL...POTENTIALLY LEADING TO LOCALIZED
FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM
POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
THE SEVERE STORM RISK... AND OVERALL RAIN CHANCES WILL DECREASE
THURSDAY AS THE FRONT BEGINS TO ACCELERATE AND MOVE FARTHER EAST.
MUCH COLDER AIR WILL SETTLE ACROSS THE REGION BEHIND THE
FRONT... WITH MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
LIKELY TO EXPERIENCE TEMPERATURES NEAR FREEZING FRIDAY MORNING.
NORTHWEST ARKANSAS AND LOW LYING VALLEY LOCATIONS OF NORTHEAST
OKLAHOMA WILL BE AT RISK FOR FREEZING TEMPERATURES ONCE AGAIN
SATURDAY MORNING. STORM CHANCES WILL RETURN EARLY NEXT WEEK AS
ANOTHER STRONG FRONT APPROACHES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
THOSE WITH HORTICULTURAL INTERESTS SHOULD MONITOR TEMPERATURE
FORECASTS FOR FREEZE POTENTIAL FOR FRIDAY AND SATURDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 17, 6:22 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED APR 17 2013
OKZ063-068-180115-
CHEROKEE OK-DELAWARE OK-
722 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
DELAWARE
AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...JAY...LEACH...TWIN OAKS...ZENA...GROVE...PEGGS...LAKE
EUCHA STATE PARK AND HONEY CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3649 9462 3642 9460 3599 9503 3607 9517
3608 9512 3616 9512 3617 9501 3635 9500
3667 9473 3667 9461
TIME...MOT...LOC 0023Z 216DEG 50KT 3613 9504Special weather statement, Apr 17, 7:42 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT WED APR 17 2013
OKZ058-063-180215-
DELAWARE OK-OTTAWA OK-
842 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE AND EASTERN OTTAWA
AT 842 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF GROVE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...GROVE...WYANDOTTE...
PEORIA...TIFF CITY...TWIN BRIDGES STATE PARK AND HONEY CREEK STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3647 9461 3642 9467 3632 9494
3701 9470 3701 9462
TIME...MOT...LOC 0142Z 214DEG 28KT 3659 9468Special weather statement, Apr 17, 8:02 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT WED APR 17 2013
OKZ054-059-064-180245-
CREEK OK-OSAGE OK-PAWNEE OK-
902 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE
AT 901 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF PAWNEE TO 11 MILES SOUTHWEST OF
QUAY TO 20 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HOMINY...FAIRFAX...PAWNEE...JENNINGS...TERLTON...HALLETT. ..
MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...RALSTON...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3668 9666 3646 9634 3596 9634 3576 9662
3615 9663 3615 9682 3624 9682 3624 9692
3633 9693 3633 9704 3637 9704
TIME...MOT...LOC 0201Z 224DEG 31KT 3626 9701 3611 9678
3577 9679Special weather statement, Apr 17, 8:38 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT WED APR 17 2013
OKZ054-055-059-060-064-180330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
938 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OSAGE...PAWNEE...NORTHERN TULSA AND WASHINGTON
AT 938 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF BURBANK TO HOMINY TO 14 MILES
SOUTH OF MANNFORD...MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9581 3622 9582 3576 9650 3637 9643
3669 9706 3669 9695 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0238Z 231DEG 45KT 3670 9662 3644 9633
3597 9638Event by event
10 flash flood, 9 thunderstorm wind, 9 tornado, 5 flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Osage
- When
- April 17, 9:44 PM CST
- Where
- Osage County, 5 mi WNW of Tulsa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.178, -96.033
Strong thunderstorm wind damaged a fence and snapped large tree limbs.
Thunderstorm Wind, Creek
- When
- April 17, 10:15 PM CST
- Where
- Creek County, 3.31 mi WNW of Tuskegee
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.669, -96.334
Strong thunderstorm wind uprooted several hardwood trees.
Thunderstorm Wind, Okfuskee
- When
- April 17, 10:18 PM CST
- Where
- Okfuskee County, 0.51 mi SE of Haydenville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.595, -96.264
Strong thunderstorm wind blew down several trees in the Haydenville area.
Thunderstorm Wind, Okmulgee
- When
- April 17, 10:36 PM CST
- Where
- Okmulgee County, 0.78 mi N of Beggs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.741, -96.069
Numerous tree limbs were blown down by strong thunderstorm winds.
Tornado, Tulsa
- When
- April 17, 10:50 PM CST to 10:51 PM CST
- Where
- Tulsa County, 5.5 mi S of Glenpool to 5.02 mi S of Glenpool
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.871, -96.017
A KOTV meteorologist observed a tornado crossing Highway 75. This tornado blew a vehicle off the road into the median and damaged trees.
Thunderstorm Wind, Tulsa
- When
- April 17, 10:50 PM CST
- Where
- Tulsa County, 5.37 mi SE of Glenpool
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.886, -95.946
Strong thunderstorm wind blowing from the southeast snapped large tree limbs from hardwood trees.
Hail, Tulsa
- When
- April 17, 10:55 PM CST
- Where
- Tulsa County, 2.37 mi E of Glenpool
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.944, -95.958
Tornado, Tulsa
- When
- April 17, 11:01 PM CST to 11:03 PM CST
- Where
- Tulsa County, 2.95 mi NE of Bixby to 3.1 mi NNE of Bixby
- Rating
- EF0
- Path length
- 1.3 mi
- Path width
- 250 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.974, -95.836
This tornado damaged a number of homes and snapped numerous large tree limbs as it moved north and then curved to the northwest. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
Tornado, Tulsa
- When
- April 17, 11:03 PM CST to 11:05 PM CST
- Where
- Tulsa County, 2.16 mi NE of Bixby to 3.91 mi SSE of Broken Arrow Arpk
- Rating
- EF1
- Path length
- 2.1 mi
- Path width
- 400 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.970, -95.850
This tornado severely damaged the second story of a permanent home and damaged many others. Some windows were blown out of a few homes. Trees were uprooted and numerous large limbs were snapped. The tornado moved north-northeast then curved slightly north. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Wagoner
- When
- April 17, 11:05 PM CST
- Where
- Wagoner County, Stonebluff
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 35.880, -95.730
Strong thunderstorm wind blew siding off a home and blew down a large tree.
Thunderstorm Wind, Tulsa
- When
- April 17, 11:05 PM CST
- Where
- Tulsa County, 3.3 mi SW of Broken Arrow
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.012, -95.815
Strong thunderstorm wind blew down large tree limbs.
Tornado, Rogers
- When
- April 17, 11:28 PM CST to 11:29 PM CST
- Where
- Rogers County, 4 mi SSW of Inola to 3.18 mi SSW of Inola
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 125 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.099, -95.534
This tornado severely damaged a barn, blew down numerous large tree limbs, and did minor damage to the roof of a home. Based on this damage, maximum estimated wind in the tornado was 70 to 75 mph.
Tornado, Rogers
- When
- April 17, 11:29 PM CST to 11:32 PM CST
- Where
- Rogers County, 2.39 mi SW of Inola to 0.89 mi S of Inola
- Rating
- EF1
- Path length
- 1.8 mi
- Path width
- 140 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.122, -95.525
This tornado overturned several empty rail cars, destroyed a mobile home, and damaged several permanent homes. The tornado traveled northeast and then curved more northerly before it dissipated. Based on the damage, maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Rogers
- When
- April 17, 11:33 PM CST to 11:36 PM CST
- Where
- Rogers County, 0.25 mi SSW of Inola to 1.37 mi ENE of Inola
- Rating
- EF1
- Path length
- 1.9 mi
- Path width
- 180 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.147, -95.501
This tornado damaged the roofs of a number of homes and badly damaged a metal frame building. It also destroyed an outbuilding. The tornado initially moved east-northeast before turning sharply north. Before it dissipated, the tornado veered toward the east as it was influenced by a larger area of rotation within the storm complex. Based on the damage, estimated maximum wind in the tornado was 90 to 95 mph.
Flash Flood, Okmulgee
- When
- April 17, 11:45 PM CST to April 18, 3:30 AM CST
- Where
- Okmulgee County, 5 mi N of Morris to 2.41 mi SSE of Morris Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.672, -95.850
Highway 52 north of Morris was reported flooded.
Tornado, Mayes
- When
- April 17, 11:48 PM CST to 11:58 PM CST
- Where
- Mayes County, 3.21 mi NE of Pryor Creek Arpt to 2.19 mi NW of Lake Hudson
- Rating
- EF1
- Path length
- 6.5 mi
- Path width
- 100 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.250, -95.286
This tornado tore much of the roof off of an industrial building on Highway 69A on the north side of the Mid-America Industrial Complex. It also destroyed a barn, snapped numerous large tree limbs, and uprooted a couple trees. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Flash Flood, Okmulgee
- When
- April 18, 12:00 AM CST to 3:30 AM CST
- Where
- Okmulgee County, Beggs to 1.53 mi ESE of Beggs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.730, -96.070
Portions of Highway 16 near Beggs were reported flooded.
Tornado, Mayes
- When
- April 18, 12:07 AM CST to 12:13 AM CST
- Where
- Mayes County, 1.64 mi WSW of Spavinaw to 2.02 mi NE of Spavinaw
- Rating
- EF1
- Path length
- 3.5 mi
- Path width
- 350 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.375, -95.079
This tornado developed in the cyclonic comma head of the bow echo, well behind the intial gust front. It damaged numerous homes and businesses in Spavinaw and tore much of the roof off of the school. Several mobile homes were destroyed, numerous trees were snapped or uprooted, and numerous power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 100 to 110 mph.
Tornado, Delaware
- When
- April 18, 12:30 AM CST to 12:40 AM CST
- Where
- Delaware County, 3.88 mi E of Zena to 5.28 mi SE of Grove Arpt
- Rating
- EF2
- Path length
- 8 mi
- Path width
- 800 yd
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.492, -94.781
This tornado developed along the leading edge of the bow echo. Near the beginning of its track, it destroyed a large swath of hardwood trees and severely damaged a home. Several other homes were damaged by the tornado, barns and outbuildings were destroyed, and power poles were snapped. Based on this damage, maximum estimated wind in the tornado was 115 to 125 mph.
Thunderstorm Wind, Cherokee
- When
- April 18, 12:44 AM CST
- Where
- Cherokee County, 7 mi WSW of Scraper
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.061, -94.946
Strong thunderstorm wind uprooted several large trees and damaged a poultry house.
Flash Flood, Tulsa
- When
- April 18, 1:39 AM CST to 3:30 AM CST
- Where
- Tulsa County, 3.46 mi S of Broken Arrow Arpk to 3.41 mi N of Bixby
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.000, -95.871
Flooding was reported near 111th Street South and Mingo Road.
Flash Flood, Okfuskee
- When
- April 18, 2:00 AM CST to 3:30 AM CST
- Where
- Okfuskee County, 2 mi W of Welty to 1.98 mi W of Welty
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.620, -96.436
A culvert was washed out on Highway 97 west of Welty.
Flash Flood, Muskogee
- When
- April 18, 2:00 AM CST to 3:30 AM CST
- Where
- Muskogee County, 1 mi W of Haskell to 0.6 mi SW of Haskell
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.820, -95.688
Several roads were reported under water and impassable in the Haskell area.
Flash Flood, Delaware
- When
- April 18, 2:21 AM CST to 6:30 AM CST
- Where
- Delaware County, Kansas to 0.43 mi E of Kansas
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.200, -94.800
Several streets were reported flooded in and around Kansas.
Flash Flood, Wagoner
- When
- April 18, 3:00 AM CST to 4:00 AM CST
- Where
- Wagoner County, 1.23 mi SW of La Barge to 1.32 mi SSW of La Barge
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.968, -95.396
Street flooding was reported in and around town.
Flash Flood, Mayes
- When
- April 18, 3:00 AM CST to 4:00 AM CST
- Where
- Mayes County, Mazie to 0.78 mi S of Mazie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.100, -95.370
A section of Highway 69 near Mazie was temporarily closed due to high water over the roadway.
Flash Flood, Mayes
- When
- April 18, 3:00 AM CST to 4:00 AM CST
- Where
- Mayes County, Mazie to 2.14 mi E of Mazie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.100, -95.370
Portions of Highway 69 were flooded near the Mayes and Wagoner County line.
Flash Flood, Mayes
- When
- April 18, 3:00 AM CST to 4:00 AM CST
- Where
- Mayes County, 4 mi NE of Salina to 2.13 mi ENE of Salina
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.341, -95.099
Portions of Highway 82 were flooded and impassable between Salina and Spavinaw.
Thunderstorm Wind, McIntosh
- When
- April 18, 3:05 AM CST
- Where
- McIntosh County, 9 mi E of Onapa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.400, -95.390
Strong thunderstorm wind damaged the roof of a home.
Flood, Cherokee
- When
- April 18, 5:52 AM CST to 10:00 AM CST
- Where
- Cherokee County, 0.27 mi NW of Peggs to 0.31 mi WSW of Peggs
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.083, -95.103
Widespread flooding was reported in Peggs. Several roads were impassable.
Flood, Mayes
- When
- April 18, 6:30 AM CST to 10:00 AM CST
- Where
- Mayes County, Langley to 0.73 mi E of Langley
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.470, -95.050
Several roadways and low water crossings were reported flooded.
Flood, Mayes
- When
- April 18, 7:10 AM CST to 10:00 AM CST
- Where
- Mayes County, 5 mi E of Mazie to 3.57 mi SSW of Murphy
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.100, -95.280
A truck was stranded in high water.
Flood, Okmulgee
- When
- April 18, 8:30 AM CST to 5:30 PM CST
- Where
- Okmulgee County, 2.34 mi ENE of Hector to 5.05 mi SE of Hector
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.840, -95.880
The intersection of Bixby Road and Hectorville Road was reported flooded.
Flood, Delaware
- When
- April 18, 9:30 AM CST to 6:00 PM CST
- Where
- Delaware County, Twin Oaks to 0.23 mi N of Twin Oaks
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.200, -94.850
Flooding was reported on a highway in Twin Oaks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, April 17 to 18, 20131 death · $119 million · EF0 · 29 events
- Flash Flooding and Hail in Illinois, April 17 to 18, 20132 injured · $218 million · 1.25 in hail · 24 events
- Flooding in Michigan, April 17 to 23, 2013$88 million · 23 events
- Tornadoes and Flash Flooding in Missouri, April 17 to 18, 20131 death · EF1 · 24 events
- Tornadoes and Flash Flooding in Oklahoma, April 17, 2013$700,000 · EF1 · 60 events
- Flash Flooding and Flooding in Iowa, April 17 to 19, 2013$590,000 · 1 in hail · 51 events
- Flash Flooding and Flooding in Kentucky, April 17, 2013$2.0 million · 50 kt wind · 18 events
- Flash Flooding and Hail in Iowa, April 17 to 18, 2013$1.5 million · 1 in hail · 18 events
- Flash Flooding and Flooding in Illinois, April 17 to 18, 2013$1.0 million · 1 in hail · 23 events
- Flash Flooding in Georgia, April 17, 2013$350,000 · 2 events
- Flash Flood and Hail in Tennessee, April 17, 2013$28,000 · 1.75 in hail · 5 events
- Cold in Texas, April 17 to 18, 201320 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446642, 436322, 446650, 446652, 436278, 436320, 446653, 436279, 436288, 446657, 446659, 436297, 436298, 436299, 446668, 436300, 446673, 436302, 436304, 446676, 446679, 446692, 446695, 446697, 446699, 446700, 446705, 446709, 446701, 448120, 448127, 448130, 448136, 448140.